There can be many reasons for amenorreah. I am not a doctor and not familiar with the link between high blood sugars and amenorrhea. I would recommend seeing a gynecologist or your regular physician for a complete physical to rule out hormonal or other reasons that your period may have stopped. I do know that periods can stop if you have lost a significant amount of weight and/or are exercising more than may be good for your body. Today there is such an emphasis on being thin, particularly for young women. Your body needs a certain amount of weight in order to be functioning fully. When you have diabetes, it is natural to be concerned about the food you eat and exercise. Be sure to discuss these issues with your physician or dietician to make sure your getting enough food to maintain your health. If this turns out to be the cause of your amenorrhea, it is certainly reversible.
At any rate, a doctor's visit is in order to find out the cause. Good luck!
Yes I have been to my Gyn. All tests came back normal. I had a few other issues at the same time my peiod stopped:
1) new STRESSFUL job
2) Big calorie consumption decrease
3) Stopped a Work out supplement containing Ephedra.
I did not lose a dramatic amount of weight, just mantained myself as usual.
Its really mind boggling, It has been 5 months now and the last thing I could come up with was high blood sugar causing this. I know of a lot of women that have experienced this and are NON diabetic and have been put on Glucophage just to regulate their Bsugar levels.
A few thoughts come to mind. The workout supplement may well have "messed" with your already stressed endocrine system. It may take a while for your natural rhythms to come back.
If you're in your 30s or 40s, you may be experiencing peri-menopause. Not menopause (the end of periods), but the period of time before that (sometimes lasting 10, 15 or more years). There are lots of books on the subject and you might recognize other peri-menopausal symptoms.
Since our endocrine systems are a bit out of whack - due to diabetes - it's not uncommon that other hormone-balancing processes might not be working well. Whatever you can do to regain reasonable DM control will help. I know you know that and I also know it's easier to say than to do.
Finally, stress. Stress has a HUGE impact on my DM management and really difficult times almost always lead to higher BGs for me. That, in turn, stresses me. <sigh> If you can find just one way to nurture yourself instead of potentially punishing yourself through the stress, you might find a way to break the cycle.
Do talk with your doc, of course, since this is apparently a significant change from your normal self. Good luck.
One other thing to consider is whether your diet actually contains enough calories, given the intensity of your workout routine.
I saw your diet below. You didn't mention your starting weight or your height. If you are a very large woman, you may need a higher caloric intake than what you described. If this is a very drastic dietary change for you, your body may respond with irregular periods for a while until you become accustomed to it.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.